Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 31, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 9, 2012, 5:10 PM CDT for Collingsworth County, Donley County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2012, 5:10 PM CDT (22:10 UTC)
- Expired
- Apr 9, 2012, 6:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX
The radar
The Amarillo radar (KAMA), 134 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 5:17 PM CDT | HAIL 1 | 10 Se Mclean, TX | NICKEL TO QUARTER SIZE HAIL REPORTED IN THIS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS54 KAMA 092210 SVRAMA TXC087-129-092315- /O.NEW.KAMA.SV.W.0031.120409T2210Z-120409T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 510 PM CDT MON APR 9 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS EXTREME EAST CENTRAL DONLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 615 PM CDT * AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF DOZIER...OR ABOUT 16 MILES SOUTHWEST OF SHAMROCK...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... LUTIE... SAMNORWOOD... DOZIER... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...MOVE TO AN INTERIOR ROOM OR CLOSET IMMEDIATELY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3507 10002 3483 10016 3505 10055 3518 10052 TIME...MOT...LOC 2211Z 296DEG 14KT 3512 10049 $$ KJS
5 follow-up statements
093 WWUS54 KAMA 092216 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 516 PM CDT MON APR 9 2012 TXC129-092226- /O.CAN.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/ DONLEY TX- 516 PM CDT MON APR 9 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL DONLEY COUNTY IS CANCELLED... AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016 TIME...MOT...LOC 2216Z 296DEG 14KT 3511 10047 $$ TXC087-092315- /O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/ COLLINGSWORTH TX- 516 PM CDT MON APR 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR COLLINGSWORTH COUNTY... AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF DOZIER...OR ABOUT 15 MILES SOUTHWEST OF SHAMROCK...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016 TIME...MOT...LOC 2216Z 296DEG 14KT 3511 10047 $$ KJS
142 WWUS54 KAMA 092233 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 533 PM CDT MON APR 9 2012 TXC087-092315- /O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/ COLLINGSWORTH TX- 533 PM CDT MON APR 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR COLLINGSWORTH COUNTY... AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR DOZIER...OR ABOUT 13 MILES SOUTHWEST OF SHAMROCK...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016 TIME...MOT...LOC 2233Z 296DEG 14KT 3508 10040 $$ KJS
127 WWUS54 KAMA 092241 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 541 PM CDT MON APR 9 2012 TXC087-092315- /O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/ COLLINGSWORTH TX- 541 PM CDT MON APR 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR COLLINGSWORTH COUNTY... AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES WEST OF DOZIER...OR ABOUT 16 MILES SOUTHWEST OF SHAMROCK...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016 TIME...MOT...LOC 2241Z 296DEG 14KT 3506 10044 $$ KJS
696 WWUS54 KAMA 092253 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 553 PM CDT MON APR 9 2012 TXC087-092315- /O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/ COLLINGSWORTH TX- 553 PM CDT MON APR 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR COLLINGSWORTH COUNTY... AT 550 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES WEST OF DOZIER...OR ABOUT 16 MILES SOUTHWEST OF SHAMROCK...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3505 10054 3518 10052 3507 10002 3483 10016 TIME...MOT...LOC 2253Z 349DEG 6KT 3505 10045 $$ KJS
795 WWUS54 KAMA 092309 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 609 PM CDT MON APR 9 2012 TXC087-092315- /O.CON.KAMA.SV.W.0031.000000T0000Z-120409T2315Z/ COLLINGSWORTH TX- 609 PM CDT MON APR 9 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR SOUTHERN COLLINGSWORTH COUNTY... AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR SAMNORWOOD...OR ABOUT 13 MILES NORTHWEST OF WELLINGTON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3507 10043 3507 10002 3483 10016 3501 10047 TIME...MOT...LOC 2310Z 284DEG 12KT 3500 10035 $$ KJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:08 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 9, 4:08 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 408 PM CDT MON APR 9 2012 .DISCUSSION... MAIN FORECAST FOCUS THIS AFTERNOON CENTERS ON SEVERE POTENTIAL THIS EVENING AND TONIGHT. AFTERNOON WATER VAPOR SATELLITE IMAGERY SHOWS AN UPPER-LEVEL VORT MAX CURRENTLY MOVING ACROSS EASTERN NM AND WEST TX. THIS AND CONVERGENCE ALONG A SURFACE TROUGH OVER THE WESTERN TX PANHANDLE HAS LED TO SCATTERED STRONG STORMS TO DEVELOP ACROSS THE TX PANHANDLE. LATEST HRRR GUIDANCE INDICATES THESE STORMS TO CONGEAL INTO A LINE AND PUSH SOUTHEAST TONIGHT. STEEP MID LEVEL LAPSE RATES... FAVORABLE BULK SHEER VALUES...AND SBCAPES AROUND 1000-2000 J/KG WILL MAINTAIN A SEVERE THREAT TONIGHT ALTHOUGH SLIGHTLY DRIER AIR WAS LOCATED NEAR THE NM BORDER WHERE SURFACE WINDS WERE OUT OF THE SOUTHWEST. GIVEN THE ISSUANCE OF SEVERE THUNDERSTORM WATCH #152... HAVE GONE AND INCREASED POPS TONIGHT...ESPECIALLY ACROSS THE EASTERN ZONES WHERE BETTER LOW LEVEL MOISTURE AND INSTABILITY ARE CO- LOCATED. IN ADDITION...A PACIFIC FRONT WILL SAG INTO NORTHERN OK THIS EVENING WHICH WILL ALSO PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT. UPPER LEVEL RIDGE WILL MOVE SQUARELY OVER THE CENTRAL/SOUTHERN PLAINS TUESDAY. WHILE THE UPPER FLOW WILL BE WEAK AND ANY FORCING FOR ASCENT WILL BE NEGLIGIBLE...SOUTHEAST UPSLOPE FLOW WILL MAINTAIN A GOOD FETCH OF LOW-LEVEL MOISTURE. THE ATMOSPHERE SHOULD DESTABILIZE DURING THE AFTERNOON WHICH WILL HELP INITIATE STORMS. BETTER CHANCES FOR STORMS WILL BE TUESDAY EVENING AS A VORT MAX TOPS THE RIDGE. THE RIDGE WILL START TO SHIFT OFF TO THE EAST WEDNESDAY WITH ADDITIONAL UPPER ENERGY TOPPING THE RIDGE. AGAIN THE AREA REMAINS UNDER A MOIST AND UNSTABLE AIR MASS AND THUS HAVE CONTINUED WITH THUNDER CHANCES THROUGH WEDNESDAY NIGHT. AN UPPER-LEVEL TROUGH WILL DIG INTO NORTHERN ROCKIES THURSDAY. FALLING HEIGHTS OVER THE ROCKIES WILL LEAD TO A SURFACE LOW TO STRENGTHEN ACROSS EASTERN CO/NM. INCREASING SOUTHWEST FLOW ALOFT WILL PUSH THE DRYLINE INTO THE EASTERN TX PANHANDLE...FOCUSING THUNDER CHANCES ACROSS THE EASTERN ZONES. THE UPPER TROUGH WILL SPLIT INTO TWO CHUNKS BY THE END OF THE WEEK WITH THE NORTHERN PIECE LIFTING ACROSS THE CENTRAL PLAINS SATURDAY. STRONG SOUTHWEST UPPER-LEVEL FLOW WILL LIKELY PUSH THE DRYLINE INTO THE EASTERN ZONES AND HAVE MAINTAINED SLIGHT CHANCE OF STORMS SATURDAY. HAVE NOT MADE TOO MANY CHANGES TO THE FORECAST BEYOND SATURDAY ALTHOUGH MEDIUM RANGE MODELS SUGGEST THE SOUTHERN PIECE OF THE UPPER TROUGH WILL DIG INTO THE FOUR CORNERS REGION SUNDAY. A COLD FRONT WILL PUSH SOUTH OF THE AREA SUNDAY FOCUSING A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS NORTH TX. MEDIUM RANGE MODELS SUGGEST A WET START TO THE NEXT WEEK THOUGH AS DIVERGENCE AHEAD OF THE UPPER LOW OVER THE FOUR CORNERS REGION CAN GENERATE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. HAVE LEFT THE FORECAST DRY FOR NOW FOR THIS PERIOD AS WOULD LIKE TO SEE IF THE MODELS ARE CONSISTENT IN THIS SOLUTION OVER THEIR NEXT SEVERAL RUNS. CLK && .FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE LOW THROUGH MID WEEK DUE TO HIGH ATMOSPHERIC MOISTURE CONTRIBUTING TO CHANCES FOR SHOWERS AND THUNDERSTORMS. HOWEVER CLOUD-TO-GROUND LIGHTNING STRIKES FROM THUNDERSTORMS CAN CAUSE FIRE STARTS ESPECIALLY ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES WHERE FUELS ARE NOT AS MOIST. WINDS WILL INCREASE TOWARD THE END OF THE WEEK WHILE A DRYLINE SURGES INTO THE EASTERN TX PANHANDLE. THIS MAY CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN TX/OK PANHANDLES BUT THIS IS DEPENDENT ON THE AMOUNT OF RAINFALL THIS AREA RECEIVES EARLIER IN THE WEEK. CLK && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 53 72 55 70 53 / 40 60 50 50 50 BEAVER OK 55 68 52 67 56 / 40 40 50 30 40 BOISE CITY OK 50 67 51 70 50 / 30 40 50 30 40 BORGER TX 54 74 57 71 56 / 40 60 50 40 50 BOYS RANCH TX 53 78 55 75 53 / 40 60 50 40 50 CANYON TX 53 74 54 73 52 / 40 60 50 50 50 CLARENDON TX 57 74 56 70 56 / 50 60 50 40 60 DALHART TX 50 72 52 69 48 / 30 40 50 40 40 GUYMON OK 53 68 53 69 55 / 30 40 50 30 40 HEREFORD TX 52 74 54 71 51 / 40 60 40 40 50 LIPSCOMB TX 54 68 54 66 57 / 50 60 50 40 50 PAMPA TX 54 70 53 67 56 / 50 60 50 40 50 SHAMROCK TX 57 73 57 69 59 / 60 60 50 40 60 WELLINGTON TX 59 76 59 71 60 / 60 60 50 40 60 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/05
Hazardous weather outlook, Apr 9, 4:20 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 420 PM CDT MON APR 9 2012 OKZ001>003-TXZ001>020-101100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 420 PM CDT MON APR 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHEASTERN...CENTRAL... AND SOUTHERN TEXAS PANHANDLE THROUGH 11 PM CDT. SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT WITH THE GREATEST THREAT FOR SEVERE STORMS OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. LARGE HAIL...DAMAGING WINDS...WILL BE THE MAIN HAZARDS ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY ACROSS MOST OF THE PANHANDLES AND AGAIN ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES SATURDAY. SEVERE STORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY HAZARDS DURING THESE TIMES WILL BE LARGE HAIL AND DAMAGING WINDS....BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAIN CAN ALSO ACCOMPANY THESE STORMS...PARTICULARLY TUESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY...ESPECIALLY ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES TONIGHT. SPOTTERS SHOULD ALSO BE READY FOR POSSIBLE ACTIVATION TUESDAY AND WEDNESDAY. CLK
In the hours before
Special weather statement, Apr 9, 3:30 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT MON APR 9 2012 TXZ014-015-092130- GRAY TX-WHEELER TX- 330 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR WHEELER AND GRAY COUNTIES. AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEFORS...OR ABOUT 13 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 4:13 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 413 PM CDT MON APR 9 2012 TXZ013-014-018-019-092215- DONLEY TX-GRAY TX-CARSON TX-ARMSTRONG TX- 413 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR ARMSTRONG...CARSON... GRAY AND DONLEY COUNTIES. AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF WASHBURN...OR ABOUT 10 MILES NORTHWEST OF CLAUDE...MOVING EAST AT 20 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 4:23 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 423 PM CDT MON APR 9 2012 TXZ008-009-092230- HUTCHINSON TX-ROBERTS TX- 423 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR ROBERTS AND HUTCHINSON COUNTIES. AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER HUTCHINSON COUNTY...OR ABOUT 16 MILES NORTHEAST OF BORGER...MOVING EAST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Apr 9, 4:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
452 PM CDT MON APR 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 6 SW MOBEETIE 35.47N 100.52W
04/09/2012 E2.00 INCH WHEELER TX PUBLIC
&&
EVENT NUMBER AMA1200214
SMBSpecial weather statement, Apr 9, 4:54 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CDT MON APR 9 2012 TXZ015-092300- WHEELER TX- 454 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR WHEELER COUNTY. AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 2 MILES NORTHWEST OF WHEELER...OR ABOUT 17 MILES NORTH OF SHAMROCK...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Apr 9, 4:56 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 456 PM CDT MON APR 9 2012 TXZ013-014-018>020-092300- DONLEY TX-GRAY TX-COLLINGSWORTH TX-CARSON TX-ARMSTRONG TX- 456 PM CDT MON APR 9 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR ARMSTRONG...CARSON... COLLINGSWORTH...GRAY AND DONLEY COUNTIES. AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GROOM...OR ABOUT 12 MILES SOUTHEAST OF PANHANDLE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 3:42 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Wheeler | 63 min |
| Apr 9, 5:01 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 47 min |
| Apr 9, 5:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 17 min |
| Apr 9, 6:04 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.